Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: BV and meds


 JuliH - Wed Feb 23, 2005 1:31 pm

Hi there, I am scared to death of what is going on.
I had one instance of unprotected sex in the beginning of January, afterwards I developed a case of bacterial vaginosis diagnosed from the doctor. I wanted to be tested for Ghonorrea and Chlamidia as well, the doctor said he saw no signs of it. He did do the vaginal swab - which of course diagnosed the BV. During this I have had bad smelling discharge, a burning sensation around my vagina and anus, soft stools (not diarhea, just soft, daily in the morning like clockwork, rapid) and such. Now I did take a round of Flagil for the BV, but during the week course of them I stopped taking them because I have anxiety and I took one of my Ativans and passed out, I though due to the interaction, I was dizzy and had a case of bronchitis at the time (all better now) but stopped taking the Flagil for 2 day, then started them again and finished the course. My question is the burning is still there around the vagina and the anus, would that be because I stopped the meds part way through? Now he did give me a dose of Ciprofloxacin (500 ml) and Azithromycin (1000 mg) in the chance I had gonorrhea/chlamydia, but I have not yet taken them as I am scared of the side effects on something for a disease I was not checked for. My fear is that it is something bigger (HIV is a big fear of mine) or that I do have gonorrhea/chlamydia and I should have taken the meds for that but I don't want to be messed up by the side effects of those either ( I know I am really a wreck, but medications scare me, and to know that these are used to cure chemical warfare, well they are powereful to say the leaset, also I am concerned about the phycological side effects, I am already on the edge) So the questions I have are : what could cause the continuation of the burning sensation on the vaginal/anal area? What are the true side effects of those medications Ciprofloxacin (500 ml) and Azithromycin (1000 mg)? and would the stopping of the Flagil cause the BV to continue?
Thank you for being patient with my anxious outburst. Hear from you soon!
J
 alaaelfeky - Wed Feb 23, 2005 5:57 pm

hi
i see no reason for your fear of the medication you have been prescribed by your Doctor... the symptoms you are giving suggest that the condition has not resolved yet... and the benefits of taking the drugs outweigh by many folds the risks of not taking them... so go ahead and take the drugs...
As regards the course of flagyl that was interrupted.... I would suggest you repeat the course.. but first notify your physician....
Now I don't wont to make you anxious ... though I think what i have to say here will definitly bother you.... the risk of catching HIV from a single act of unprotected sex is not high, but the risk is there.... and you can't be sure whether you caught HIV or not unless you do a blood test... which will not give a correct result untill several week have passed by after your exposure... so if you really think that you could have been exposed to HIV please notify your physician... and he/she will advise you what to do

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us